My 81 yr old grandmother is taking glipizide 20mg, metformin 2000 mg , actos 45 mg ,glyburide10 mg?
i know ceiling for metform is 2000mg per day, as thats what i take. but i guess i m wondering, how high is it? is she sick besides this, that its not to her advantage to ingest more meds? im curious about daily readings? my ex's doc put him on a ton of meds because they had just found out he needed it and didnt wait to see if just one was working or not. is this the same with grandma? or was it not under control and they kept adding?
Being tired and fatigued are signs of too much sugar in the blood. The Dr is adding medications because your grandmothers blood sugars are too high. Most of the time they base their decisions to raise doses on a test called a hemoglobin A1C test. This tests the range of how high her average blood sugar is. As you know, when we eat our blood sugar spikes then insulin kicks in to bring it down. Many people test their blood first thing in the morning before food. Blood sugar should be 80-100 normally and spike to about 110-120 after we eat. If she is running 200-300 in the morning, imagine where she is after eating. A hemoglobin A1C will give a number that tells the Dr about where her average sugar runs. Your grandmother needs to get a better hold on her diet. She is eating wayy too many carbs, plain and simple. If she reduces her carb intake then she can reduce her intake of meds. With her doses being this high, she is really close to needing insulin therapy. She would probably feel better if she started taking insulin. If she doesnt want to be on insulin then she really needs to change her dietary habits. She might look into some diabetic education classes. She can check with the local hospitals as to where she can find a class to go to to educate her on eating a correct diet and how to count carbs. This is the only way to truly bring sugars down. Many people can actually stop taking diabetic meds altogether when they lose weight and eat less carbs.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 7 Apr 2011 • 2 answers
Posted 15 Sep 2011 • 2 answers
Posted 2 Jan 2012 • 4 answers
Posted 12 Dec 2013 • 1 answer
Posted 20 Jan 2015 • 3 answers